Ask an expert
Question

18 Jul 2005

Anti-deprissante
Ek is op 'n anti-deprisant, eers Cilift en toe soe 3 weke gelede oorgesit op Cymbalta. Ek het so 2 maande gelede begin sukkel met hoofpyn. Ek is toe 2keer na my GP toe waarna sy my na 'n Internis verwys het. Ek is toe gestuur vir bloedtoetse, maar ook medikasie voorgeskryf, onder andere Thaden (die dr. was nie bewus daarvan dat ek reeds op Cymbalta is nie). Na 'n week met my opvolg afspraak is ek in kennis gestel dat my yster vlak op 11 is. Ek is toe Yster pille voorgeskryf. Met die ondersoek het ek aan die Internis genoem dat ek Cymbalta gebruik. Ek is toe opdrag gegee om met die Cymbalta te stop, aangesien die Thaden 'n antideprisant is (ek het nie geweet nie!) Maar intussen het ek vreeslik begin sukkel met my gemoed, dit is op en af en op en af. Nou ja, Cymbalta is toe gestop, my Internis sou nou met die Psigiater in verbinding tree. My groot bekommernis is : Is Thaden 'n goeie antideprisant? Ek het wel weer vanoggend met my Psigiater gepraat. Sy het my aangeraai om met die Thaden te stop, en ook nie meer die Cymbalta te gebruik nie, aangesien my gemoed wipplank ry. Ek is nou voorgeskryf : Cipralex 10mg en Tryptand 25mg (vir die hoofpyn). Op hierdie stadium het ek 'n chemiese oorlog hier in my liggaam aan die gang. Sou u aanbeveel dat ek AL die ander medikasie los en met die nuwe voorskrif volhou? Baie dankie vir u tyd!
Answer 1,461 views
Expert
CyberShrink
cybershrink

01 Jan 0001

This must have been a rather confusing period for you !
Whenever you see ANY doctor for ANY complaint, make sure you tell him all the medicines you are taking, including over-the-counter pills you buy and take. I wish doctors would be far more cautious before rushing to prescribe brand new drugs about which we don't yet know enough. Thaden is a form of the antidepressant Dothiepin ; Cymbalta is a new one from the folks who brought you Prozac ( no longer so profitable for them ), its chemical name being duloxetine. As far as I know ( the company hasn't had the courtesy to send me information about Cymbalta it is not adviseable to combine it with tricyclics such as Thaden. And Thaden should not have been prescribed for you without full disclosure that it is an antidepressant, and a discussion of its effects, side-effects, and precautions, just as with any drug that is prescribed.
With a problem like depression, you are best dealt with from the start by a psychiatrist. Thaden is an old established and effective antidepressant, rather sedative in most people.
Cipralex is yet another new antidepressant, rather like Cilift / Cipramil, and also effective. I have no idea what Tryptand is, though it sounds eminiscent of Tryptanol, a very old tricylclic antidepressant ; I'm not sure why it would be presribed for a headache, as all antidepressants might help your headaches, and you are already taking on in Cipralex.
As it seems you are still substantially depressed, it would make sense for you to take an efective antidepressant, and any of the three main ones you have ben prescribed ough to be useful. maybe, as Cipralex is the last one prescribed, try it for a few weeks, an see how it goes, stopping the Cymbalta and Thaden.
And do come back to the forum and let us know how you're getting along, en hoe daardie chemiese oorlog gaan !
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.